Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are hand tremors, cramps in hips and weakness signs of Huntington's disease?

Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

default
Posted on Sat, 3 Sep 2016 in Brain and Spine
Question: Hi. I'm extremely worried and on the verge of a panic attack because of what symptoms I am exhibiting. My medical history in a nutshell: I have severe bipolar and OCD for which I am being treated. I also have muscle stiffness and weakness in my back and am currently receiving physical therapy that was prescribed by an orthopedic physician. My hamstrings and hips have been pretty tight because I haven't had time for yoga (finishing online classes). For the past few days, my balance has been off and I've been tripping over things. I used to obsess over having ALS which resulted in an overdose. I had my family physician check my reflexes a few years ago and it checked out, but that was a few years ago. My hands shake and I get tremors, I drive and sometimes my right ankle shakes and feels week and feels like I need to crack it. My hips have been cracking and when I roll out my back, it cracks like crazy. I'm worried that this in combination with my psychological symptoms is indicative of Huntington's disease or a neuro-degenerative disorder. I have been trying to drink my coffee today and my right side feels significantly weaker (this is the side where I have a slight winged scapula and my physical therapist says is a little weaker). When they do the lazar therapy at the end of my PT sessions, it really hurts, like I'm having nerve pain. My right hip just feels so stiff and all of this weakness feels like something bad. I'm also unable to get tasks done and just want to stay in bed. The fear is so paralyzing. I gave a presentation the other day and while it went well, I could not remember the word "coroner", which I think is pretty simple. Little things like that happen sometimes. I should also mention that I have been taking ativan lately, but in .5 doses, which is not a lot. My hand should not shake when I pick up a cup and I should not be tripping over my right leg. I'm hysterical right now and so scared. Please help explain.

**I should mention I feel tightness in my throat. Not so much difficulty swallowing just tightness.


My joints have cracked (especially my hips) I don't know how many times today. I'm really worried my muscles are degenerating.
doctor
Answered by Dr. Alexander H. Sheppe 1 hour later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

I can say from your description that you definitely do NOT have a neurodegenerative disorder. You symptoms instead are classic for anxiety-driven hypochondria. You are obsessively concerned about being seriously ill, but I can reassure you, you are not. All your symptoms are unconcerning small complaints with no evidence of a neurodegenerative syndrome. Don't worry!

Let me know if there's any further query.

Please remember to rate and close this answer thread when you are finished and satisfied.


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Panic attack

doctor1 MD

hello, i have been having heart troubles and this is what is going on.. Periods during the day my heart will beat very irregularly, and then it...

doctor1 MD

Last night after dinner I was extremely tired and then all of the sudden I became lightheaded and felt I was going to faint. My heart was beating...

doctor1 MD

I ve taken 5 endocet pills at once, now these are the 5mg oxycodone with 325 mg of acetominophen....is it possible that it could cause a heart...

doctor1 MD

Hi, I just woke up with uncontrollable shaking and a sweat. I have never done this before besides years ago before medication and I d wake up to...

doctor1 MD

My husband had precancerous spot s removed 2 days ago since then he is experiencing chills and low blood pressure along with sweats visited Dr the...

doctor1 MD

can can I take NP thyroid and Ativan not at the same time but Ativan just in case my panic attack comes out of nowhere

doctor1 MD

Hi my head feels heavy I left work early and slept for 3 hours what causes this ? I’m healthy